MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF CEMENT ACET COM 28/55; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF CEMENT ACET COM 28/55; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71352855
Medical Device Problem Codes Degraded (1153); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(3) 2010, the patient experienced pain and clicking in hip, and a revision surgery was performed on (b)(3) 2023 due to wear and loosening of the cup, the ref cement acet com 28/55 was exchanged.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The photograph was reviewed, and revealed that the shell shows signs of use.The head shown in the picture is not a smith and nephew device.The clinical/medical investigation concluded that, patient had a total hip arthroplasty (tha) (b)(6) 2010.It was reported the tha was completed with a reflection acetabular component, stryker femoral head and stryker exeter stem.Patient had a revision 13-years post implantation, due to wear and loosening of the cup.The provided photo does not aid in determining a clinical root cause of the reported events but does show some deformation of the poly liner but cannot conclude if this is wear or related to removal.The endoprosthesis instructions for use notes, mentions ¿do not mix components from other manufacturers.¿ the mix manufacturer of components and the 13-years in vivo cannot be ruled out as possible contributing factors to the reported wear and loosening of the acetabular cup.The patient impact is the revision and expected post-operative convalescence period.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed in warnings and precautions that the patient should be advised to report any pain and unusual incidences.Position changes in the components may compromise the durability of the implants.Looseness of components has been identified in possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REF CEMENT ACET COM 28/55
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18274817
Report Number1020279-2023-02402
Device Sequence Number3227495
Product Code LPH
UDI-Device Identifier03596010198259
UDI-Public3596010198259
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K932755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number71352855
Device Lot Number09AT27980
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date01/15/2024
Date Device Manufactured01/30/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexUnknown